Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Has COPD and UTI. Taking Sipro. What can be done?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I have a friend that has COPD and UTI in a very bad stage.
he is taking 500mg sipro for the last 5weeks. he is bleeding and in pain very time
he goes to the bathroom.
what can we do to help him?
thank you, XXXXXXX
Posted Thu, 6 Jun 2013 in General Health
Answered by Dr. Mayank Bhargava 3 hours later
Welcome to XXXXXXX forum.

Let me know the associated symptoms along with mentioned.
Does your friend has difficulty in breathing/ chest pain/ cough with sputum/ fever?
Does your friend has burning urination/ increased frequency of urination/ abdominal pain?
Does your friend has spasmodic abdominal pain/ vomiting/ diarrhea/ frequent urge to use washroom?
Is he getting blood with passage of urine or with defecation?
If he smoker and an alcoholic?

My answer may be tweaked with the available information. With the available described details, there appears to be possibility of stone impaction (if abdominal pain is present) or tumor (if abdominal pain is absent) in urinary system.
Presence of UTI and bleeding favors the diagnosis.

Bleeding from any orifice in human body is considered as an alarming sign and it should be taken seriously.

You should consult with XXXXXXX medicine specialist/ general surgeon and should go for thorough check up.
He should also go for complete blood count, urine routine microscopic examination, and serum electrolytes, renal function test, ultrasound imaging studies of abdomen, chest x XXXXXXX
He should also go for CT/ MRI scan abdomen if needed.

Treatment depends on exact diagnosis.
He should take complete antibiotic course, hemostatic, antispasmodic if necessary.
Further requirement of any investigation for confirmation of disease and treatment depends on supportive symptoms.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Has COPD and UTI. Taking Sipro. What can be done? 19 hours later
thank you for the answer, i gave it to my friend,
and he will see his doc.
thank you very very much, XXXXXXX
Answered by Dr. Mayank Bhargava 4 hours later
Wishing a speedy recovery.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor